MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET SS; BONE FIXATION CERCLAGE

STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET SS; BONE FIXATION CERCLAGE
Model Number 3704-0-050
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
The product is torn apart.Replacement was available.Surgical delay of 30 min.Not longer.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a dall miles cable was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019.This inspection indicates that the strands of the cable were examined with the aid of a stereomicroscope at magnifications up to 50x.Images of two of the strands of the cable are provided.One image is representative of most of the strands of the cable and shows evidence of being cut by a tool.A second image shows some of the wires of the strand have been cut by a tool but other wires that were not.This strand was examined in a scanning electron microscope (sem) and indicates that most of the strands of the cable were cut using a tool.Two images show morphologies that are consistent with overload.The 7 strands of the cable are shown; the 6 outer strands and the center strand.Each strand showed the correct lay with the center strand having a right hand lay and the 6 outer strands having a left hand lay.A material analysis has been performed.The report concluded: some of the strands of the dall-miles cable fractured in overload while others were cut.Eds showed that it was consistent with an astm f1314 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: material analysis concluded that some of the strands of the dall-miles cable fractured in overload while others were cut.Eds showed that it was consistent with an astm f1314 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
D-M 2.0MM BEADED CABLE SET SS
Common Device Name
BONE FIXATION CERCLAGE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9006316
Report Number0002249697-2019-03189
Device Sequence Number1890934
Product Code JDQ
UDI-Device Identifier07613327036350
UDI-Public07613327036350
Combination Product (Y/N)N
PMA/510(K) Number
K971741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number3704-0-050
Device Catalogue Number3704-0-050
Device Lot Number71631102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR